Alert archive / Massachusetts / Flood Watches in 2014
Flood Watch 6, NWS Boston/Norton, MA
NWS Boston/Norton, MA issued this flood watch at Oct 1, 2014, 2:02 PM EDT for 6 counties in Massachusetts. It took effect at Oct 1, 2014, 5:00 PM EDT. It was in force for 11 hr.
The area
The counties it named.
The facts
- Issued
- Oct 1, 2014, 2:02 PM EDT (18:02 UTC)
- In effect from
- Oct 1, 2014, 5:00 PM EDT
- Expired
- Oct 2, 2014, 3:48 AM EDT
- In force
- 11 hr
- Issued by
- NWS Boston/Norton, MA
- Flood severity
- None
Counties Barnstable County, MA, Bristol County, MA, Dukes County, MA, Nantucket County, MA, Norfolk County, MA, Plymouth County, MA
The radar
The Boston radar (KBOX), 48 km from the middle of the area, began a volume at 18:02 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Chatham, MA (KCHH), launched 12:00Z, 6.0 hours before the alert went out and 58 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 53 J/kg
- Mixed-layer CIN
- -153 J/kg
- Mixed-layer LCL
- 452 m above ground
- 0-6 km bulk shear
- 33 kt
- 0-1 km storm-relative helicity
- 101 m²/s²
- 0-3 km storm-relative helicity
- 183 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.4
The text
As transmitted, in the capitals the NWS used until 2016.
834 WGUS61 KBOX 011802 FFABOX URGENT - IMMEDIATE BROADCAST REQUESTED FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 202 PM EDT WED OCT 1 2014 ...POTENTIAL FOR HEAVY RAINFALL TONIGHT... .A TROUGH OF LOW PRESSURE WILL LEAD TO THE POSSIBILITY OF HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS ACROSS SOUTHEAST MASSACHUSETTS OVERNIGHT. THE POSSIBILITY OF A RELATIVELY FAST ACCUMULATION OF 3-6 INCHES OF RAINFALL EXISTS LOCALLY WITHIN THE WATCH. MAZ017>024-020215- /O.NEW.KBOX.FA.A.0006.141001T2100Z-141002T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET 202 PM EDT WED OCT 1 2014 ...FLOOD WATCH IN EFFECT FROM 5 PM EDT THIS AFTERNOON THROUGH THURSDAY MORNING... THE NATIONAL WEATHER SERVICE IN TAUNTON HAS ISSUED A * FLOOD WATCH FOR A PORTION OF SOUTHEASTERN MASSACHUSETTS... INCLUDING THE FOLLOWING COUNTIES...BARNSTABLE...BRISTOL... DUKES...NANTUCKET AND PLYMOUTH. * FROM 5 PM EDT THIS AFTERNOON THROUGH TOMORROW MORNING * PERIODS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS MAY LEAD TO HIGH RAINFALL TOTALS THROUGH TOMORROW MORNING. THE POSSIBILITY OF A LOCALIZED 3-6 INCH AMOUNT IS POSSIBLE. RAINFALL RATES OF 1-2 INCHES AN HOUR ARE ALSO POSSIBLE...WHICH COULD YIELD URBAN FLOODING ESPECIALLY AT TYPICALLY PRONE LOCATIONS. * IF THESE HIGHER RAINFALL AMOUNTS ARE OBSERVED...LOCALIZED FLOODING IS POSSIBLE...PARTICULARLY URBAN AND STREET FLOODING WHERE DRAINAGE IS POOR. LOW-LYING AREA AND BASEMENT FLOODING ALSO CANNOT BE RULED OUT. ALSO...FLASHIER SMALL STREAMS MAY QUICKLY RISE. * NOTE THAT THE ISSUANCE OF A WATCH SUGGESTS SOME UNCERTAINTY...AND THE EXACT LOCATION OF THE HEAVIEST RAINFALL MAY ULTIMATELY REMAIN OFFSHORE. HOWEVER...GIVEN THE POTENTIAL FOR THIS RAIN TO FALL IN URBANIZED AREAS WHERE IMPACTS COULD BE HIGH PROMPTED THE ISSUANCE OF THIS WATCH. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$
2 follow-up statements
996 WGUS61 KBOX 020243 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 1043 PM EDT WED OCT 1 2014 ...POTENTIAL FOR HEAVY RAINFALL TONIGHT... .A TROUGH OF LOW PRESSURE WILL LEAD TO THE POSSIBILITY OF HEAVY RAINFALL AND EMBEDDED THUNDERSTORMS ACROSS SOUTHEAST MASSACHUSETTS OVERNIGHT. THE POSSIBILITY OF A RELATIVELY FAST ACCUMULATION OF 3-6 INCHES OF RAINFALL EXISTS LOCALLY WITHIN THE WATCH. MAZ017>024-021045- /O.CON.KBOX.FA.A.0006.000000T0000Z-141002T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET 1043 PM EDT WED OCT 1 2014 ...FLOOD WATCH REMAINS IN EFFECT UNTIL 8 AM EDT THURSDAY... THE FLOOD WATCH CONTINUES FOR * A PORTION OF SOUTHEASTERN MASSACHUSETTS...INCLUDING THE FOLLOWING COUNTIES...BARNSTABLE...BRISTOL...DUKES...NANTUCKET AND PLYMOUTH. * UNTIL 8 AM EDT THURSDAY * PERIODS OF HEAVY RAIN AND EMBEDDED THUNDERSTORMS MAY LEAD TO HIGH RAINFALL TOTALS THROUGH TOMORROW MORNING. THE POSSIBILITY OF A LOCALIZED 3-6 INCH AMOUNT IS POSSIBLE. RAINFALL RATES OF 1-2 INCHES AN HOUR ARE ALSO POSSIBLE...WHICH COULD YIELD URBAN FLOODING ESPECIALLY AT TYPICALLY PRONE LOCATIONS. * IF THESE HIGHER RAINFALL AMOUNTS ARE OBSERVED...LOCALIZED FLOODING IS POSSIBLE...PARTICULARLY URBAN AND STREET FLOODING WHERE DRAINAGE IS POOR. LOW-LYING AREA AND BASEMENT FLOODING ALSO CANNOT BE RULED OUT. ALSO...FLASHIER SMALL STREAMS MAY QUICKLY RISE. PRECAUTIONARY/PREPAREDNESS ACTIONS... A FLOOD WATCH MEANS THERE IS A POTENTIAL FOR FLOODING BASED ON CURRENT FORECASTS. YOU SHOULD MONITOR LATER FORECASTS AND BE ALERT FOR POSSIBLE FLOOD WARNINGS. THOSE LIVING IN AREAS PRONE TO FLOODING SHOULD BE PREPARED TO TAKE ACTION SHOULD FLOODING DEVELOP. && $$ RLG
002 WGUS61 KBOX 020748 FFABOX FLOOD WATCH NATIONAL WEATHER SERVICE TAUNTON MA 348 AM EDT THU OCT 2 2014 MAZ017>024-020900- /O.CAN.KBOX.FA.A.0006.000000T0000Z-141002T1200Z/ /00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/ NORTHERN BRISTOL MA-WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA- SOUTHERN BRISTOL MA-SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA- NANTUCKET MA- INCLUDING THE CITIES OF...TAUNTON...BROCKTON...PLYMOUTH... FALL RIVER...NEW BEDFORD...MATTAPOISETT...CHATHAM...FALMOUTH... PROVINCETOWN...VINEYARD HAVEN...NANTUCKET 348 AM EDT THU OCT 2 2014 ...FLOOD WATCH IS CANCELLED... THE FLOOD WATCH FOR A PORTION OF SOUTHEASTERN MASSACHUSETTS HAS BEEN CANCELLED. WHILE TWO TO FOUR INCHES OF RAIN FELL WEDNESDAY EVENING ACROSS PORTIONS OF PLYMOUTH COUNTY...THE CAPE AND ISLANDS...RAINFALL OVERNIGHT HAS AMOUNTED TO LESS THAN HALF AN INCH FOR MOST LOCATIONS. ADDITIONAL RAINFALL IS EXPECTED TO BE HALF AN INCH OR LESS...THEREFORE FLOODING IS NO LONGER BELIEVED TO BE A WIDESPREAD THREAT. $$ RLG
What forecasters said that day
The local office's own words before this flood watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Boston/Norton, MA wrote its last area forecast discussion before this flood watch went out at Oct 1, 1:36 PM EDT, 26 minutes earlier.
Area forecast discussion, Oct 1, 1:36 PM EDT, 26 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE TAUNTON MA
136 PM EDT WED OCT 1 2014
.SYNOPSIS...
COOL...DAMP CONDITIONS REMAIN IN PLACE INTO THURSDAY MORNING...WITH
MORE WIDESPREAD RAINFALL EXPECTED TODAY. DRY WEATHER RETURNS LATER
THURSDAY INTO FRIDAY AS HIGH PRESSURE BUILDS BACK ACROSS THE REGION.
A COLD FRONT WILL MOVE ACROSS NEW ENGLAND LATER SATURDAY AFTERNOON
AND EARLY SATURDAY NIGHT...FOLLOWED BY COOLER AND DRIER CONDITIONS
FOR SUNDAY AND MONDAY.
&&
.NEAR TERM /UNTIL 6 PM THIS EVENING/...
130 PM UPDATE...
PERIOD OF RAIN BENEATH UPPER CUTOFF CONTINUES TO PINWHEEL ACROSS
THE REGION. THANKFULLY...RAINFALL RATES HAVE GENERALLY BEEN
MODERATE AT BEST...JUST A GOOD SOAKING. OF CONCERN FOR THE REST OF
THE AFTERNOON IS THE POTENTIAL CONVECTIVE AND SHARPENING OF
INVERTED TROF AND MODERATE 40+ KT LLJ LATE THIS EVENING WHICH
COULD INCREASE THE THREAT FOR HEAVY RAINFALL SOMEWHERE IN THE SE
MA AND RI REGION. THIS COULD LEAD TO LOCALLY VERY HEAVY RAINFALL
AMOUNTS SHOULD THEY SET UP. HOWEVER...NAILING THIS DOWN EXACTLY IS
DIFFICULT THANKS TO CONVECTIVE FEEDBACK ISSUES.
PREVIOUS DISCUSSION...
AN UPPER LEVEL LOW OVER PENNSYLVANIA MOVES EASTWARD OVER SOUTHERN
NEW ENGLAND TODAY. COMBINED WITH THE LOW PRESSURE SYSTEM WELL
SOUTHEAST OF NANTUCKET...AN INVERTED TROUGH SHOULD DEVELOP JUST
WEST OF SOUTHERN NEW ENGLAND. THIS WILL CREATE A DEEP LAYER OF
LIFT THAT WILL ALLOW RAIN TO BECOME WIDESPREAD ACROSS THE REGION
TODAY. PERSISTENT NORTHEASTERLY FLOW BRINGS IN PLENTY OF COOL
MOIST AIR IN OFF THE OCEAN AND PWATS ARE 125 TO 175 PERCENT OF
NORMAL FOR EARLY OCTOBER. THIS WILL ALLOW FOR A MUCH NEEDED STEADY
RAINFALL ACROSS MOST OF THE AREA WITH ROUGHLY HALF AN INCH TO AN
INCH OF RAIN EXPECTED IN MOST LOCATIONS. HIGHER AMOUNTS ARE
POSSIBLE WHERE BANDS OF HEAVIER RAIN SET UP. WHILE WE CAN/T
DETERMINE EXACTLY WHERE THESE BANDS WILL DEVELOP...THE BEST CHANCE
FOR HIGHER RAINFALL AMOUNTS LOOKS TO BE ACROSS SOUTHEAST MASS
WHERE RAIN WILL LAST THE LONGEST BEFORE THE LOW PULLS AWAY TO THE
EAST.
USED LOCALLY PRODUCED BIAS CORRECTED MOS FOR TEMPERATURES TODAY
WHICH WILL REMAIN COOL AROUND 60 DEGREES FOR MOST LOCATIONS.
&&
.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM THURSDAY/...
TONIGHT...STEADY RAIN WILL COME TO AN END SLOWLY FROM WEST TO EAST
AS LOW PRESSURE PULLS FARTHER AWAY FROM THE REGION. RAIN IS LIKELY
TO CONTINUE ACROSS EASTERN MA AND RI THROUGH MUCH OF THE NIGHT.
CONTINUED EASTERLY FLOW WILL KEEP LOW LEVEL MOISTURE IN PLACE
ALLOWING FOR LOW CLOUDS...DRIZZLE...AND FOG TO REMAIN ACROSS THE
REGION. LOW TEMPERATURES SHOULD BE IN THE 50S.
THURSDAY...WILL START TO SEE SOME DRYING...PARTICULARLY IN THE WEST
AS HIGH PRESSURE STARTS TO BUILD IN. CAPE AND ISLANDS WILL BE LAST
TO LOSE THE MOISTURE BUT CLOUDS SHOULD BEGIN BREAKING UP BY THE END
OF THE DAY. BELOW NORMAL TEMPERATURES REMAIN WITH HIGHS AROUND
60...EXCEPT FOR THE CONNECTICUT VALLEY WHERE THEY MAY CLIMB INTO THE
MID 60S.
&&
.LONG TERM /THURSDAY NIGHT THROUGH TUESDAY/...
BIG PICTURE... ALASKA SHORTWAVE DIGS OVER THE WESTERN USA/CANADA AND
KICKS THE ESTABLISHED UPPER TROUGH EAST TO THE GREAT LAKES. THIS
BRINGS A BROAD CYCLONIC FLOW OVER THE EASTERN USA WITH BELOW
NORMAL HEIGHTS WHILE AN UPPER RIDGE BUILDS OVER THE WESTERN USA.
EMBEDDED IN THIS FLOW...A CLOSED LOW OVER NEW ENGLAND MOVES OFF
THROUGH THE MARITIMES THURSDAY AND FRIDAY.
THE DAILIES...
THURSDAY NIGHT-FRIDAY... HIGH PRESSURE BUILDS SOUTH OVER NEW
ENGLAND. CROSS SECTIONS OF RH SHOW DRYING IN MOST LAYERS THURSDAY
NIGHT BUT THEN AN INCREASING LAYER OF MOISTURE BELOW 800 MB BY
FRIDAY AFTERNOON. THIS SUGGESTS CLEARING...BUT FOLLOWED BY
INCREASING LOW CLOUDS AGAIN DURING FRIDAY. RH CHARTS FROM THE GFS
AND ECMWF SHOW CLOUD MOISTURE BEING PUSHED WEST ACROSS THE GULF OF
MAINE FROM THE DEPARTING COASTAL LOW...AND INTO SOUTHEAST NH/EASTERN
MASS FRIDAY AFTERNOON. BY FRIDAY NIGHT THE SAME MODELS SHOW LIGHT
PCPN OVER THIS AREA...SUGGESTING SPRINKLES OR DRIZZLE.
WE WILL HAVE A DRY FORECAST DURING THURSDAY NIGHT AND FRIDAY...BUT
WITH INCREASING CLOUDS FROM THE EAST FRIDAY NIGHT ALONG WITH
FOG/DRIZZLE AND IN EAST COASTAL AREAS A CHANCE FOR MEASURABLE PCPN.
LIGHT EAST WINDS WILL LIMIT MIXING...AND TEMPS IN THIS SHALLOW LAYER
WILL SUPPORT MAX TEMPS IN THE 60S...COOLEST NEAR THE EAST MASS COAST
AND WARMEST IN THE CT VALLEY.
SATURDAY... THE UPPER TROUGH MOVING ACROSS THE GREAT LAKES DEEPENS
AS IT MOVES IT. THE TROUGH USES A 110 KNOT JET TO PUSH A COLD FRONT
EAST TOWARD NEW ENGLAND. TEMPERATURE PROFILES SHOW A STRONG THERMAL
GRADIENT ACROSS THE FRONT. THE DEEPENING OF THE TROUGH ALSO TURNS
THE UPPER FLOW OVER NEW ENGLAND MORE FROM THE SOUTH-SOUTHWEST
DRAWING MOISTURE NORTH...PRECIPITABLE WATER VALUES ARE FORECAST TO
REACH 1.5 TO 1.6 INCHES. STABILITY PARAMETERS ARE LESS THAN
MARGINAL...MID LEVEL LAPSE RATES ARE 5C/KM OR LESS AND TOTALS ARE
LESS THAN 44.
FORECAST WILL CONTINUE TO FEATURE LIKELY POPS BUT SLIGHTLY SLOWER
THAN PREVIOUSLY. THIS SLOWER TIMING ALIGNS WITH SIMILAR TRENDS IN
THE GFS AND ECMWF WITH WINDSHIFT IN THE CT VALLEY 2 PM TO 8 PM AND
IN THE COASTAL PLAIN 8 PM TO MIDNIGHT.
SUNDAY-MONDAY-TUESDAY...SHORTWAVE MOVES NORTH OF OUR AREA
SUNDAY...BUT THE MAIN TROUGH AXIS REMAINS OVER THE GREAT LAKES.
CONTOUR HEIGHTS AT 500 MB ARE BELOW NORMAL OVER THE WEEKEND BUT THEN
MODERATE TO NEAR NORMAL DURING THE FIRST PART OF NEXT WEEK. SUNDAY
AND MONDAY LOOK DRY WITH SEASONABLY COOL TEMPS. THE TROUGH AXIS
EJECTS NORTHEAST BY TUESDAY AND MAY SUPPORT A CHANCE OF SHOWERS AT
THAT TIME.
&&
.AVIATION /17Z WEDNESDAY THROUGH SUNDAY/...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...TODAY THROUGH THURSDAY...MODERATE CONFIDENCE.
THROUGH TONIGHT...
MAINLY MIX OF IFR/MVFR IN PERIODS OF RAIN AND LOW CIGS THROUGH
THE REST OF THE DAY. THE PERIODS OF RAIN CONTINUE
TONIGHT...ESPECIALLY IN THE EASTERN HALF OF THE REGION. BETWEEN
RAINFALL...CONDITIONS COULD BRIEFLY DIP TO LIFR AT SOME TERMINALS.
ALSO...THERE IS THE THREAT FOR HEAVY RAINFALL AND EVEN A BRIEF
THUNDERSHOWER FOR RI AND SE MA LATE THIS EVENING AND EARLY
TOMORROW MORNING. WINDS INCREASE OUT OF THE N-NE WITH GUSTS 25-30
KT POSSIBLE AT NEAR COASTAL TERMINALS OVERNIGHT.
TOMORROW INTO TOMORROW NIGHT...
RAINFALL GRADUALLY COMES TO AN END WITH A SLOW LIFT FROM IFR/MVFR
TO VFR FROM W TO E. SOME E LOCATIONS MAY REMAIN IFR/MVFR FOR MUCH
OF THE DAY AND MAY WAIT UNTIL TOMORROW NIGHT BEFORE FULLY BREAKING
OUT. HOWEVER...THE OVERALL TREND IS EXPECTED TO BE FOR
IMPROVEMENT.
KBOS...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING.
KBDL...HIGH CONFIDENCE IN TRENDS...LOWER CONFIDENCE IN TIMING.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.
THURSDAY NIGHT-FRIDAY...VFR. AREAS OF IFR CIGS/VSBYS IN PATCHY FOG
EARLY FRIDAY MORNING. AREAS OF IFR CIGS MOVE WEST OFF THE OCEAN
INTO EAST COASTAL MASSACHUSETTS INCLUDING THE CAPE AND ISLANDS LATE
FRIDAY AND MORE LIKELY FRIDAY NIGHT.
SATURDAY...IFR CIGS FROM THE WORCESTER HILLS EAST DURING THE
MORNING. VFR FARTHER WEST TO START THE DAY BUT LOWERING TO MVFR AND
SCATTERED IFR AS A COLD FRONT APPROACHES LATE IN THE DAY AND BRINGS
SHOWERS. WIND SHIFTS FROM SOUTH DURING THE DAY TO WEST BEHIND THE
COLD FRONT LATE IN THE DAY AND EARLY AT NIGHT.
SUNDAY...VFR WITH GUSTY WEST WINDS. HIGH PRESSURE BUILDS OVER THE
REGION WITH FAIR WEATHER.
&&
.MARINE...
FORECASTER CONFIDENCE LEVELS...
LOW...LESS THAN 30 PERCENT.
MODERATE...30 TO 60 PERCENT.
HIGH...GREATER THAN 60 PERCENT.
SHORT TERM...TODAY THROUGH THURSDAY...HIGH CONFIDENCE
PERSISTENT NORTHEASTERLY WINDS INCREASE THROUGH THE DAY GUSTING
TO AROUND 25 KTS BY ABOUT MIDDAY TODAY. SEAS CONTINUE TO
INCREASE...PARTICULARLY ON THE NORTHEASTERN WATERS AND INTO BOSTON
HARBOR AND CAPE COD BAY. ADDED ALL THE WATERS EXCEPT FOR
NARRAGANSETT BAY TO THE SMALL CRAFT ADVISORY FOR BOTH WINDS AND
SEAS AND ALL SMALL CRAFT ADVISORIES HAVE BEEN EXTENDED THROUGH
THURSDAY.
OUTLOOK...THURSDAY NIGHT THROUGH SUNDAY...MODERATE CONFIDENCE.
THURSDAY NIGHT-FRIDAY...NORTHEAST WINDS GUSTING 20 TO 25 KNOTS WILL
MAINTAIN 5 TO 9 FOOT SEAS ON THE OUTER WATERS AND EXPOSED EASTERN
WATERS SUCH AS MASSACHUSETTS BAY. SMALL CRAFT ADVISORY WILL BE
NEEDED. FOG AND LOW CLOUDS MOVING IN FROM THE GULF OF MAINE MAY
CREATE POOR VSBYS FRIDAY NIGHT.
SATURDAY... LINGERING POOR VSBYS SATURDAY MORNING IN FOG AND LOW
CLOUDS. THESE CONDITIONS WILL IMPROVE LATER IN THE DAY AS A COLD
FRONT APPROACHES WITH SHOWERS. SOUTH WINDS WILL GUST 25 TO 30 KNOTS
DURING THE DAY AND EVENING...SHIFTING TO WEST AFTER THE COLD FRONT
MOVES THROUGH SATURDAY NIGHT. SEAS WILL CONTINUE AT 5 TO 8 FEET ON
THE OUTER WATERS AND OTHER EXPOSED WATERS. SMALL CRAFT ADVISORY IS
LIKELY.
SUNDAY...WINDS AND SEAS DIMINISH A LITTLE BUT STILL ROUGH. SEAS WILL
LINGER AT 5 TO 7 FEET ON THE OUTER WATERS. WEST TO SOUTHWEST WINDS
WILL GUST TO 25 KNOTS.
&&
.BOX WATCHES/WARNINGS/ADVISORIES...
CT...NONE.
MA...NONE.
NH...NONE.
RI...NONE.
MARINE...SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ232.
SMALL CRAFT ADVISORY UNTIL 5 PM EDT THURSDAY FOR ANZ233-234.
SMALL CRAFT ADVISORY FROM 5 PM THIS AFTERNOON TO 8 PM EDT
THURSDAY FOR ANZ230.
SMALL CRAFT ADVISORY UNTIL 8 PM EDT THURSDAY FOR ANZ231-235-
237-250-251-254>256.
&&
SYNOPSIS...WTB/RLG
NEAR TERM...DOODY/RLG
SHORT TERM...RLG
LONG TERM...WTB
AVIATION...WTB/DOODY
MARINE...WTB/RLGHazardous weather outlook, Oct 1, 4:03 AM EDT, 9 hours 59 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE TAUNTON MA 403 AM EDT WED OCT 1 2014 CTZ002>004-MAZ002>024-026-NHZ011-012-015-RIZ001>008-020815- HARTFORD CT-TOLLAND CT-WINDHAM CT-WESTERN FRANKLIN MA- EASTERN FRANKLIN MA-NORTHERN WORCESTER MA-CENTRAL MIDDLESEX MA- WESTERN ESSEX MA-EASTERN ESSEX MA-WESTERN HAMPSHIRE MA- WESTERN HAMPDEN MA-EASTERN HAMPSHIRE MA-EASTERN HAMPDEN MA- SOUTHERN WORCESTER MA-WESTERN NORFOLK MA-SOUTHEAST MIDDLESEX MA- SUFFOLK MA-EASTERN NORFOLK MA-NORTHERN BRISTOL MA- WESTERN PLYMOUTH MA-EASTERN PLYMOUTH MA-SOUTHERN BRISTOL MA- SOUTHERN PLYMOUTH MA-BARNSTABLE MA-DUKES MA-NANTUCKET MA- NORTHERN MIDDLESEX MA-CHESHIRE NH-EASTERN HILLSBOROUGH NH- WESTERN AND CENTRAL HILLSBOROUGH NH-NORTHWEST PROVIDENCE RI- SOUTHEAST PROVIDENCE RI-WESTERN KENT RI-EASTERN KENT RI-BRISTOL RI- WASHINGTON RI-NEWPORT RI-BLOCK ISLAND RI- 403 AM EDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHERN CONNECTICUT...ALL OF MASSACHUSETTS EXCEPT BERKSHIRE COUNTY...SOUTHERN NEW HAMPSHIRE AND RHODE ISLAND. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. ANZ230>237-250-251-254>256-020815- BOSTON HARBOR-CAPE COD BAY-NANTUCKET SOUND-VINEYARD SOUND- BUZZARDS BAY-RHODE ISLAND SOUND-NARRAGANSETT BAY-BLOCK ISLAND SOUND- COASTAL WATERS EAST OF IPSWICH BAY AND THE STELLWAGEN BANK NATIONAL MARINE SANCTUARY-MASSACHUSETTS BAY AND IPSWICH BAY- COASTAL WATERS FROM PROVINCETOWN MA TO CHATHAM MA TO NANTUCKET MA OUT 20 NM- COASTAL WATERS EXTENDING OUT TO 25 NM SOUTH OF MARTHAS VINEYARD AND NANTUCKET- COASTAL WATERS FROM MONTAUK NY TO MARTHAS VINEYARD EXTENDING OUT TO 20 NM SOUTH OF BLOCK ISLAND- 403 AM EDT WED OCT 1 2014 THIS HAZARDOUS WEATHER OUTLOOK IS FOR MASSACHUSETTS AND RHODE ISLAND COASTAL WATERS. .DAY ONE...TODAY AND TONIGHT. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME. FOR THE LATEST UPDATES...PLEASE VISIT OUR WEBPAGE AT WWW.WEATHER.GOV/BOSTON YOU CAN FOLLOW US ON FACEBOOK AT WWW.FACEBOOK.COM/NWSBOSTON YOU CAN FOLLOW US ON TWITTER AT @NWSBOSTON
The office that day
Everything else NWS Boston/Norton, MA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 1, 5:36 PM EDT | Areal Flood Advisory | BOX | Barnstable, Dukes, Plymouth | 114 min |
Nearby
Flood Watches in Massachusetts, 2014Every flood watch in 2014
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.